Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 290, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 10, 2021, 10:17 PM CST for 4 counties in Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2021, 10:17 PM CST (04:17 UTC)
- Expired
- Dec 10, 2021, 10:48 PM CST
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arkansas County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 68 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 3:07 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.2
The text
As transmitted.
758
WUUS54 KLZK 110417
SVRLZK
ARC001-085-095-117-110500-
/O.NEW.KLZK.SV.W.0290.211211T0417Z-211211T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1017 PM CST Fri Dec 10 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southeastern Prairie County in central Arkansas...
Southeastern Lonoke County in central Arkansas...
Western Monroe County in eastern Arkansas...
North central Arkansas County in southeastern Arkansas...
* Until 1100 PM CST.
* At 1017 PM CST, a severe thunderstorm was located near Parkers
Corner, or 11 miles south of Hazen, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stuttgart... Clarendon...
De Valls Bluff... Holly Grove...
Fredonia... Humnoke...
Ulm... Roe...
Allendale... Dobbs Landing...
Peppers Landing... Brummitt...
Parkers Corner... Stuttgart Municipal Airport...
Allport... Aberdeen...
Slovak... Tollville...
Casscoe... Brasfield...
This includes Interstate 40 between mile markers 205 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for central,
eastern and southeastern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CST for central,
eastern and southeastern Arkansas.
&&
LAT...LON 3449 9191 3459 9179 3466 9178 3491 9123
3473 9117 3449 9120 3448 9159
TIME...MOT...LOC 0417Z 245DEG 47KT 3464 9165
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC2 follow-up statements
248
WWUS54 KLZK 110432
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1032 PM CST Fri Dec 10 2021
ARC001-085-110442-
/O.CAN.KLZK.SV.W.0290.000000T0000Z-211211T0500Z/
Lonoke AR-Arkansas AR-
1032 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LONOKE AND NORTH
CENTRAL ARKANSAS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for eastern and
central Arkansas.
LAT...LON 3457 9159 3478 9150 3488 9122 3473 9117
3459 9119
TIME...MOT...LOC 0432Z 247DEG 47KT 3468 9141
$$
ARC095-117-110500-
/O.CON.KLZK.SV.W.0290.000000T0000Z-211211T0500Z/
Prairie AR-Monroe AR-
1032 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHEASTERN PRAIRIE AND NORTHWESTERN MONROE COUNTIES...
At 1032 PM CST, a severe thunderstorm was located near Roe, or near
Clarendon, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clarendon... De Valls Bluff...
Holly Grove... Fredonia...
Ulm... Roe...
Allendale... Dobbs Landing...
Peppers Landing... Stuttgart Municipal Airport...
Aberdeen... Keevil...
Duncan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for eastern and
central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3457 9159 3478 9150 3488 9122 3473 9117
3459 9119
TIME...MOT...LOC 0432Z 247DEG 47KT 3468 9141
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC739
WWUS54 KLZK 110448 RRA
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1048 PM CST Fri Dec 10 2021
ARC095-117-110458-
/O.CAN.KLZK.SV.W.0290.000000T0000Z-211211T0500Z/
Prairie AR-Monroe AR-
1048 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRAIRIE AND
NORTHWESTERN MONROE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for eastern and
central Arkansas. A Tornado Watch also remains in effect until 500 AM
CST for eastern Arkansas.
LAT...LON 3457 9159 3478 9150 3488 9122 3473 9117
3459 9119
TIME...MOT...LOC 0447Z 245DEG 47KT 3477 9117
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:29 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Dec 10, 5:29 PM CST, 4 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 529 PM CST Fri Dec 10 2021 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Breezy SRLY winds will be seen this evening and overnight...with scattered to numerous SHRA/TSRA convection becoming likely as time goes on this evening. Some strong/SVR storms are possible with this activity. The cold front will dive SE through the state overnight...with convection decreasing behind this front. Expect some breezy NW winds behind this front through much of Sat before winds relax late in the TAF period. && .PREV DISCUSSION...(ISSUED 259 PM CST Fri Dec 10 2021) SHORT TERM...Tonight Through Sunday Surface analysis shows a deepening surface low out in northeast Kansas, with an attendant cold front extending into the southern Rockies. Out in the warm sector, a dry line was moving into northeast Oklahoma, with a wide, extensive swath of 60s and 70s dewpoints ahead of it. There were also several weak boundaries with the most prominent one located from southwest into western Arkansas. Satellite imagery shows extensive cloud cover, but we've had enough sucker holes opening up as well as strong warm advection to allow for temperatures warming well into the 70s to even lower 80s over portions of the area, and, not surprisingly, we've already set or tied record daily highs at several locations with long periods of record. Parameters are coming together for showers/storms this afternoon and into the overnight hours. Special 19Z sounding from LZK shows CAPE value over 2700 j/kg, with a great deal of speed shear, particularly in the low and mid levels. Still looking at a healthy mid-level inversion around 800 mb, but this will likely erode a bit, especially if we see more surface-based heating. Bottom line is that we do have the proper setup for a few strong/ severe thunderstorms this afternoon and into the overnight hours. While I don't think there will be widespread severe in our area, I do think there will be two prime opportunities for severe storms. The initial round will be with discrete cells ahead of the front, with large hail and damaging winds the primary threat, as well as a few tornadoes. At this time looks like the highest tornado threat would be from southwest into central and northeast Arkansas through mid to late evening. Frontal boundary will move into the area most likely after midnight, with showers/storms along it. This would be more of a damaging wind threat, especially as the low level jet kicks in by mid to late evening. Gradient around the front will be fairly tight, with gusty winds ahead of and behind the boundary, especially in the higher terrain of the Ouachitas and Ozarks, and over the Delta Region. Have increased winds in these areas, because, as I've said before, the models tend to underdo winds in the higher terrain in this kind of setup. Once the front clears the state early Saturday morning, colder air will move in, as high pressure moves in on northwest flow aloft. LONG TERM...Sunday Night Through Friday Temperatures will begin to rebound beginning Sunday through early next week while a deep trough develops to our west. We will again be flirting with record highs by mid week for this time of year with highs in the mid to upper 70s on Wednesday. Overnight will remain mild as well with lows in the 50s to 60s. As far as precipitation and chances of severe weather, they remain minimal at this time. Better chances exist outside the forecast cycle next weekend but leading up to the weekend we've got increasing chances along and ahead of the next cold front Thursday into Friday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Dec 10, 5:36 PM CST, 4 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 536 PM CST Fri Dec 10 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 536 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Thunderstorms chances will become likely throughout the evening and into the overnight hours ahead of an approaching cold front...which will push southeast through the state overnight. Some severe thunderstorms will be possible...with damaging winds...large hail...and a few tornadoes all possible with the strongest storms. Locally heavy rainfall will also be possible...which may lead to an isolated flash flood threat. The threat for severe weather will decrease behind the front late tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Breezy northwest winds will be seen on Saturday behind the cold front. Winds of 10 to 20 mph are expected...with some gusts over 30 mph possible. These breezy conditions will dissipate by late in the afternoon on Saturday...with the threat for hazardous weather becoming low. .Spotter Information Statement... Spotter activation is requested through this evening and overnight for much of the southeast two-thirds of the area. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Dec 10, 8:49 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL ARKADELPHIA 34.12N 93.07W
12/10/2021 E1.00 INCH CLARK AR TRAINED SPOTTER
&&
EVENT NUMBER LZK2100762
67Local storm report, Dec 10, 9:00 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD CABOT 34.97N 92.02W
12/10/2021 LONOKE AR PUBLIC
ROADS FLOODED IN CABOT.
&&
EVENT NUMBER LZK2100763
62Local storm report, Dec 10, 9:09 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST CAULKSVILLE 35.30N 93.87W
12/10/2021 E60 MPH LOGAN AR EMERGENCY MNGR
&&
EVENT NUMBER LZK2100764
67Local storm report, Dec 10, 9:18 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG PARIS 35.29N 93.72W
12/10/2021 LOGAN AR TRAINED SPOTTER
STORM SPOTTER ESTIMATED 60 MPH WINDS AND NOTED POWER
OUTAGES IN THE CITY.
&&
EVENT NUMBER LZK2100765
CAVANAUGHSpecial weather statement, Dec 10, 9:53 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
953 PM CST Fri Dec 10 2021
ARZ044>046-056-057-110430-
Pulaski AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
953 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of Prairie, Lonoke,
northwestern Jefferson, southeastern Pulaski and northwestern
Arkansas Counties through 1030 PM CST...
At 953 PM CST, Doppler radar was tracking a strong thunderstorm over
Keo, or 14 miles south of Lonoke, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuttgart... Lonoke...
Des Arc... Hazen...
De Valls Bluff... England...
Carlisle... Redfield...
Humphrey... Fredonia...
Humnoke... Keo...
Ulm... Barrettsville...
Estes... Toltec Mounds State Park...
McCreanor... Stuttgart Municipal Airport...
Hensley Island... Brummitt...
This includes the following highways...
Interstate 40 between mile markers 172 and 202.
Interstate 530 between mile markers 20 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CST for central,
eastern and southeastern Arkansas.
&&
LAT...LON 3432 9221 3447 9220 3462 9212 3473 9213
3503 9137 3446 9149
TIME...MOT...LOC 0353Z 240DEG 49KT 3459 9198
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DTCLocal storm report, Dec 10, 10:17 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1017 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG DIAZ 35.65N 91.26W
12/10/2021 JACKSON AR EMERGENCY MNGR
DAMAGE TO SOME ROOFS AT WHITE RIVER APARTMENTS IN DIAZ.
&&
EVENT NUMBER LZK2100766
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:21 PM CST | Tornado Warning | LZK | Jackson | 24 min |
| Dec 10, 6:45 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Perry, Pulaski, Saline, White | 45 min |
| Dec 10, 6:53 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 52 min |
| Dec 10, 7:01 PM CST | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski, White | 29 min |
| Dec 10, 7:06 PM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Saline | 27 min |
| Dec 10, 7:19 PM CST | Tornado Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 26 min |
| Dec 10, 7:26 PM CST | Tornado Warning | LZK | Lonoke, Prairie, Pulaski, White | 49 min |
| Dec 10, 7:29 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 46 min |
| Dec 10, 7:29 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 17 min |
| Dec 10, 7:38 PM CST | Tornado Warning | LZK | Lonoke, Prairie, Pulaski, White | 37 min |
| Dec 10, 7:44 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 46 min |
| Dec 10, 7:47 PM CST | Tornado Warning | LZK | Independence, Jackson, White | 43 min |
| Dec 10, 7:49 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring, Montgomery, Pike | 56 min |
| Dec 10, 8:02 PM CST | Tornado Warning | LZK | Jackson, White, Woodruff | 43 min |
| Dec 10, 8:12 PM CST | Flash Flood Warning | LZK | Faulkner, Garland, Lonoke, Perry, Pulaski, Saline and 2 more | 3 hr |
| Dec 10, 8:14 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White, Woodruff | 46 min |
| Dec 10, 8:29 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 46 min |
| Dec 10, 8:39 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 37 min |
| Dec 10, 8:40 PM CST | Special Weather Statement | LZK | Boone, Marion | 50 min |
| Dec 10, 8:43 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring, Saline | 47 min |
| Dec 10, 8:45 PM CST | Severe Thunderstorm Warning | LZK | Clark, Pike | 45 min |
| Dec 10, 8:53 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott | 52 min |
| Dec 10, 9:13 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 47 min |
| Dec 10, 9:19 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 41 min |
| Dec 10, 9:27 PM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Van Buren, Yell | 48 min |
| Dec 10, 9:37 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas | 40 min |
| Dec 10, 9:53 PM CST | Special Weather Statement | LZK | Lonoke, Prairie | 37 min |
| Dec 10, 10:02 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 25 min |
| Dec 10, 10:06 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson | 42 min |
| Dec 10, 11:07 PM CST | Special Weather Statement | LZK | Monroe | 53 min |
| Dec 10, 11:19 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 27 min |
| Dec 10, 11:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 48 min |
| Dec 10, 11:46 PM CST | Special Weather Statement | LZK | Jefferson | 29 min |
| Dec 11, 12:17 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Ouachita | 30 min |
| Dec 11, 12:46 AM CST | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 29 min |
| Dec 11, 1:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Lincoln | 55 min |
| Dec 11, 1:41 AM CST | Special Weather Statement | LZK | Arkansas | 19 min |
| Dec 11, 1:46 AM CST | Special Weather Statement | LZK | Drew | 44 min |
| Dec 11, 2:02 AM CST | Special Weather Statement | LZK | Desha | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.